Accessibility navigation


Eigenvalues of a one-dimensional Dirac operator pencil

Elton, D. M., Levitin, M. and Polterovich, I. (2013) Eigenvalues of a one-dimensional Dirac operator pencil. Annales Henri Poincaré, 15 (12). pp. 2321-2377. ISSN 1424-0661

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1007/s00023-013-0304-2

Abstract/Summary

We study the spectrum of a one-dimensional Dirac operator pencil, with a coupling constant in front of the potential considered as the spectral parameter. Motivated by recent investigations of graphene waveguides, we focus on the values of the coupling constant for which the kernel of the Dirac operator contains a square integrable function. In physics literature such a function is called a confined zero mode. Several results on the asymptotic distribution of coupling constants giving rise to zero modes are obtained. In particular, we show that this distribution depends in a subtle way on the sign variation and the presence of gaps in the potential. Surprisingly, it also depends on the arithmetic properties of certain quantities determined by the potential. We further observe that variable sign potentials may produce complex eigenvalues of the operator pencil. Some examples and numerical calculations illustrating these phenomena are presented.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:35243
Uncontrolled Keywords:Dirac operator, operator pencil, graphene waveguide, zero modes, eigenvalue asymptotics
Publisher:Birkhäuser

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation